MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Cardiac Perforation (2513)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medwatch # (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported via a medwatch report that after insertion of the iab, "the tubing started to back-fill with blood; the balloon pump was then removed and a hole was noted in the balloon at that time.When the balloon was removed the femoral artery was torn requiring a vascular surgeon to come in to repair the left femoral artery".Additional information states that "when withdrawing it the team didn't deflate sufficiently and therefore caused the tear in aorta.Patient post-primary repair of (l) common femoral artery and to icu in stable condition." as a result, a 2nd iab was inserted at a different insertion site.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "tubing started to back-fill with blood and a hole was noted in the balloon" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17567773
Report Number3010532612-2023-00470
Device Sequence Number15127055
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public00801902034724
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F21L0004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight69 KG